Hail, Cheyenne
- When
- September 2, 5:48 PM MST to 6:03 PM MST
- Where
- Cheyenne County, 5 mi W of Sidney
- Measured
- 1.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 41.150, -103.083
1.25 to 1.75 inch diameter hail reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 2, 1:33 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THRU SUNDAY...BROAD UPPER RIDGE REMAINS OVER THE SOUTHERN U.S. THRU SATURDAY NIGHT WITH DRY AND QUIET WEATHER EXPECTED OVER THE CWA. RIDGE AXIS SHARPENS SUNDAY AS SHORT WAVE TROF MOVES INTO BRITISH COLUMBIA. FLOW ALOFT BACKS TO SOUTHWESTERLY SUNDAY WITH MID AND UPPER LEVEL MOISTURE INCREASING OVER THE CWA WITH TIME. FOR TONIGHT...VERY DRY AIR IN MUCH OF SOUTHEAST WYOMING WILL ALLOW FOR ANOTHER NIGHT WITH LARGE DIURNAL TEMPERATURE RANGES. DEWPOINTS ARE FORECAST TO INCREASE SLIGHTLY OVERNIGHT...BUT STILL LOW TEMPERATURES WILL BE IN THE 30S AND 40S ALONG AND WEST OF THE LARAMIE RANGE. GENERALLY WENT BELOW FORECAST GUIDANCE. SATURDAY AND SATURDAY NIGHT...WARMER TEMPERATURES EXPECTED WITH DOWNSLOPE WINDS AND STILL A DRY AIRMASS IN PLACE. DEWPOINTS WILL BE IN THE 20S AND LOWER 30S WEST...SO RHS WILL NOT BE AS LOW AS THEY ARE CURRENTLY. SOME INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE WESTERN AREAS SATURDAY WILL HELP TO KEEP TEMPERATURES FROM PLUMMETING SATURDAY NIGHT. LOWS IN THE 40S AND 50S LOOK REASONABLE. SUNDAY...MOISTURE AND CLOUD COVER INCREASE OVER WESTERN AREAS ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. STILL WARM AND DRY EAST WITH HIGHS WARMING INTO THE 90S ON THE PLAINS. .LONG TERM...SOUTHWESTERLY UPPER LEVEL FLOW SUN NIGHT WILL CONTINUE LABOR DAY BEFORE BECOMING MORE WESTERLY TUE. A RIDGE WILL DEVELOP OVER THE FORECAST AREA WED BEFORE MIGRATING EASTWARD OVER THE GREAT PLAINS. FLOW ALOFT WILL AGAIN BECOME LARGELY ZONAL THU BEFORE A TROUGH IMPACTS THE REGION FRI. AT THIS POINT IT APPEARS THAT MOST OF THE EFFECTS OF THE TROUGH WILL REMAIN TO OUR NORTH. CLOSER TO THE GROUND...TEMPERATURES MON WILL BE A FEW DEGREES COOLER WITH MORE CLOUDS AND AN OUTSIDE CHANCE OF RAIN AS MOISTURE IS ADVECTED NORTHEASTWARD OVER THE AREA. A COLD FRONT IS PROGGED TO MOVE THROUGH MUCH OF THE REGION LATE MON OR MON NIGHT. TUE WILL BE A FEW DEGREES COOLER WITH A CHANCE OF RAIN PRIMARILY IN SOUTHEASTERN PORTIONS OF THE FORECAST AREA. SMALL CHANCE OF RAIN WILL CONTINUE WED AS TEMPS WARM A COUPLE DEGREES IN MOST PLACES. NOT MUCH CHANGE IN EXPECTED TEMPS FOR THU AND FRI BUT BOTH DAYS LOOK TO BE DRY WITH ONLY LIMITED MOISTURE AND WEAK DYNAMICS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1049 AM MDT FRI SEP 2 2005 NEZ001>003-019>021-054-055-WYZ068-070-031700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- 1049 AM MDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH DAY FROM SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059>067-069-031700- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1049 AM MDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH AFTERNOON AND EVENING SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STARK
The Cheyenne radar (KCYS), 144 km away, was scanning. The volume nearest the first event began at 00:48 UTC.
1 hail. Local standard time, as filed.
1.25 to 1.75 inch diameter hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471576.